Voiculescu's theorem for nonseparable -algebras

Andrea Vaccaro

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


We prove that Voiculescu's noncommutative version of the Weyl-von Neumann Theorem can be extended to all unital, separably representable -algebras whose density character is strictly smaller than the (uncountable) cardinal invariant. We show moreover that Voiculescu's Theorem consistently fails for -algebras of larger density character.

Original languageEnglish
Pages (from-to)624-631
Number of pages8
JournalJournal of Symbolic Logic
Issue number2
StatePublished - 1 Jun 2020


  • Martin’s Axiom
  • Voiculescu’s Theorem
  • nonseparable C*-algebras

ASJC Scopus subject areas

  • Philosophy
  • Logic


Dive into the research topics of 'Voiculescu's theorem for nonseparable -algebras'. Together they form a unique fingerprint.

Cite this